Journal of Algebraic Geometry

Journal of Algebraic Geometry

Online ISSN 1534-7486; Print ISSN 1056-3911



Local families of K3 surfaces and applications

Author: Keiji Oguiso
Journal: J. Algebraic Geom. 12 (2003), 405-433
Published electronically: February 25, 2003
MathSciNet review: 1966023
Full-text PDF

Abstract | References | Additional Information

Abstract: We show the density of the jumping loci of the Picard number of the hyperkähler manifold under a small one-dimensional deformation. We then apply this to study certain hierarchy of the Mordell-Weil lattices of Jacobian K3 surfaces and the automorphism groups in a family of K3 surfaces.

References [Enhancements On Off] (What's this?)

  • [BPV] W. Barth, C. Peters, A. Van de Ven, Compact complex surfaces, Springer-Verlag (1984).
  • [Be] A. Beauville, Variétés Kählerian dont la premiere class de Chern est nulle, J. Diff. Geom. 18 (1983) 755-782.
  • [Bo] F. Bogomolov, Hamiltonian Kähler manifolds, Soviet. Math. Dokl. 19 (1978) 1462-1465.
  • [Br] C. Borcea, Homogeneous vector bundles and families of Calabi-Yau threefolds, II, Proc. Sym. Pure Math. 52 (1991) 83-91.
  • [BKPS] R. E. Borcherds, L. Katzarkov, T. Pantev, N. I. Shepherd-Barron, Families of K3 surfaces, J. Alg. Geom. 7 (1998) 183-193.
  • [BC] A. Borel and Harish-Chandra, Arithmetic subgroups of algebraic groups, Ann. Math. 75 (1962) 485-535.
  • [CP] F. Campana and T. Peternell, Algebraicity of the ample cone of projective varieties, J. reine angew. Math. 407 (1990) 160-166.
  • [CD] F. R. Cossec, I. V. Dolgachev, Enriques surfaces I, Birkhäuser (1989).
  • [Co] D. A. Cox, Mordell-Weil groups of elliptic curves over $\mathbf{C}(t)$ with $p_{g} = 0$ or $1$, Duke Math. J. 49 (1982) 677-689.
  • [FG] W. Fischer, H. Grauert, Lokal-triviale Familien komplexer Mannighaltigkeiten (German), Nachr. Akad. Wiss. Göttingen, II Math.-Phys. Kl. (1965) 89-94.
  • [Fu] A. Fujiki, Finite automorphism groups of complex tori of dimension two, Publ. RIMS Kyoto Univ. 24 (1988) 1-97.
  • [Gr] A. Grothendieck, Fondements de la Géométrie Algébrique, Sec. Math. Paris (1962).
  • [HLOY] S. Hosono, B. H. Lian, K. Oguiso, S. T. Yau, Kummer structures on a K3 surfaces - An old question of T. Shioda, math.AG/0202082.
  • [Hu] D. Huybrechts, Compact hyperkähler manifolds: Basic results, Invent. Math. 135 (1999) 63-113.
  • [Ke] J. H. Keum, Automorphisms of Jacobian Kummer surfaces, Compositio Math. 107 (1997) 269-288.
  • [KK] J. H. Keum and S. Kondo, The automorphism groups of Kummer surfaces associated with the product of two elliptic curves, Trans. Amer. Math. Soc. 353 (2001) 1469-1487.
  • [Ko] K. Kodaira, On the structure of compact complex analytic surfaces, I, Amer. J. Math. 86 (1964) 751-798.
  • [Kl] J. Kollár, Rational curves on algebraic varieties. A series of Modern Surveys in Mathematics, Springer-Verlag 32 (1996).
  • [Kn1] S. Kondo, Algebraic K3 surfaces with finite automorphism groups, Nagoya Math. J. 116 (1989) 1-15.
  • [Kn2] S. Kondo, Niemeier Lattices, Mathieu groups, and finite groups of symplectic automorphisms of $K3$ surfaces, Duke Math. J. 92 (1998) 593-598.
  • [Kn3] S. Kondo, The automorphism groups of a generic Kummer surface, J. Alg. Geom. 7 (1998) 589-609.
  • [Kv] S. Kovacs, The cone of curves of a K3 surface, Math. Ann. 300 (1994) 681-691.
  • [Mc] C. T. McMullen, Dynamics on $K3$ surfaces: Salem numbers and Siegel disks, J. Reine Angew. Math. 545 (2002) 201-233.
  • [Mu] S. Mukai, Finite groups of automorphisms of $K3$ surfaces and the Mathieu group, Invent. Math. 94 (1988) 183-221.
  • [Ni1] V. V. Nikulin, Finite automorphism groups of Kähler $K3$ surfaces, Trans. Moscow Math. Soc. 38 (1980) 71-135.
  • [Ni2] V. V. Nikulin, Integral symmetric bilinear forms and some of their geometric applications, Math. USSR Izv. 14 (1980) 103-167.
  • [Ni3] V. V. Nikulin, On the quotient groups of the automorphism groups of hyperbolic forms by the subgroups generated by the $2$-reflections, J. Soviet Math. 22 (1983) 1401-1476.
  • [Ni4] V. V. Nikulin, Surfaces of type K3 with finite automorphism groups and a Picard group of rank three, Proc. Steklov Institute Math. 3 (1985) 131-155.
  • [Ni5] V. V. Nikulin, Discrete reflection groups in Lobachevsky spaces and algebraic surfaces: in Proceedings of the International Congress of Mathematics (Berkeley 1986) Amer. Math. Soc. (1987) 654-671.
  • [Ni6] V. V. Nikulin, A remark on algebraic surfaces with polyhedral Mori cone, Nagoya Math. J. 157 (2000) 73-92.
  • [Ns] K. Nishiyama, Examples of Jacobian fibrations on some K3 surfaces whose Mordell-Weil lattices have the maximal rank 18, Comment. Math. Univ. St. Paul. 44 (1995) 219-223.
  • [OS] K. Oguiso, T. Shioda, The Mordell-Weil lattice of a rational elliptic surface, Comment. Math. Univ. St. Paul. 40 (1991) 83-99.
  • [OV] K. Oguiso, E. Viehweg, On the isotriviality of families of elliptic surfaces, J. Alg. Geom. 10 (2001) 569-598.
  • [OZ] K. Oguiso, D. Q. Zhang, K3 surfaces with order 11 automorphisms, math.AG/ 9907020.
  • [PSS] I. Piatetski-Shapiro and I. R. Shafarevich, A Torelli Theorem for algebraic surfaces of type K3, Math. USSR Izv. 5 (1971) 547-587.
  • [Sh1] T. Shioda, On elliptic modular surfaces, J. Math. Soc. Japan 24 (1972) 20-59.
  • [Sh2] T. Shioda, On the Mordell-Weil lattices, Comment. Math. Univ. St. Paul. 39 (1990) 211-240.
  • [Sh3] T. Shioda, Theory of Mordell-Weil lattices: in Proceedings of the International Congress of Mathematicians (Kyoto 1990) Math. Soc. Japan (1991) 473-489.
  • [SI] T. Shioda, H. Inose, On singular K3 surfaces: In complex analysis and algebraic geometry, Iwanami Shoten (1977) 119-136.
  • [SM] T. Shioda and N. Mitani, Singular abelian surfaces and binary quadratic forms, Lect. Notes Math. 412 (1974) 259-287.
  • [St] H. Sterk, Finiteness results for algebraic K3 surfaces, Math. Z. 189 (1985) 507-513.
  • [Ta] T. Takagi, Algebraic integer theory (second edition, in Japanese), Iwanami Shoten (1971).
  • [Vi] E. B. Vinberg, The two most algebraic $K3$ surfaces, Math. Ann. 265 (1983) 1-21.
  • [Yo] H. Yoshihara, Structure of complex tori with the automorphisms of maximal degree, Tsukuba J. Math. 4 (1980) 303-311.

Additional Information

Keiji Oguiso
Affiliation: Department of Mathematical Sciences, University of Tokyo, 153-8914 Komaba Meguro, Tokyo, Japan

Received by editor(s): November 8, 2000
Published electronically: February 25, 2003
Dedicated: Dedicated to Professor Yujiro Kawamata on the occasion of his fiftieth birthday

Journal of Algebraic Geometry
The Journal of Algebraic Geometry
is sponsored by the Department of Mathematical Sciences
of Tsinghua University
and is distributed by the American Mathematical Society
for University Press, Inc.
Online ISSN 1534-7486; Print ISSN 1056-3911
© 2017 University Press, Inc.
AMS Website